Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 6, NWS Cheyenne, WY

January 23, 20134 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Jan 23, 2013, 3:27 AM MST for 4 counties in Wyoming. It took effect at Jan 24, 2013, 12:00 AM MST. It was in force for 18 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 23, 2013, 3:27 AM MST (10:27 UTC)
In effect from
Jan 24, 2013, 12:00 AM MST
Expired
Jan 24, 2013, 6:00 PM MST
In force
18 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 6:15 AM MSTHIGH SUST WINDS 405 Nw Arlington, WYWAGONHOUND WYDOT SITE. SUSTAINED AT 40 MPH FOR 1 HOUR. GUSTS TO 53 MPH.
Jan 24, 8:46 AM MSTNON-TSTM WND GST 571 Nnw Arlington, WYREPORTED AT WYDOT STATION KARL
Jan 24, 8:50 AM MSTNON-TSTM WND GST 575 Nw Arlington, WYREPORTED AT WYDOT STATION WY21
Jan 24, 8:51 AM MSTNON-TSTM WND GST 571 Nnw Arlington, WYREPORTED AT WYDOT STATION KARL
Jan 24, 8:55 AM MSTNON-TSTM WND GST 605 Nw Arlington, WYWAGONHOUND WYDOT SITE. SUSTAINED AT 46 MPH.
Jan 24, 8:55 AM MSTNON-TSTM WND GST 605 Nw Arlington, WYREPORTED AT WYDOT STATION WY21
Jan 24, 9:05 AM MSTNON-TSTM WND GST 592 E Arlington, WYREPORTED AT WYDOT STATION WY23
Jan 24, 9:06 AM MSTNON-TSTM WND GST 59Arlington, WYARLINGTON WYDOT SITE. SUSTAINED AT 43 MPH.
Jan 24, 9:20 AM MSTNON-TSTM WND GST 563 Nw Arlington, WYREPORTED AT WYDOT STATION WY22
Jan 24, 9:30 AM MSTNON-TSTM WND GST 581 Nnw Arlington, WYREPORTED AT WYDOT STATION KARL
Jan 24, 9:35 AM MSTNON-TSTM WND GST 652 E Arlington, WYREPORTED AT WYDOT STATION WY23
Jan 24, 9:36 AM MSTNON-TSTM WND GST 581 Nnw Arlington, WYREPORTED AT WYDOT STATION KARL
Jan 24, 9:41 AM MSTNON-TSTM WND GST 65Arlington, WYARLINGTON WYDOT SITE. SUSTAINED AT 42 MPH.
Jan 24, 10:31 AM MSTNON-TSTM WND GST 65Arlington, WYSUSTAINED WIND 46 MPH.
Jan 24, 10:36 AM MSTNON-TSTM WND GST 632 Ese Arlington, WYSUSTAINED WIND 45 MPH.
Jan 24, 11:05 AM MSTHIGH SUST WINDS 425 Nw Arlington, WY
Jan 24, 11:06 AM MSTHIGH SUST WINDS 423 Nw Arlington, WY
Jan 24, 11:41 AM MSTHIGH SUST WINDS 405 Nw Arlington, WY
Jan 24, 11:41 AM MSTHIGH SUST WINDS 453 Nw Arlington, WY
Jan 24, 11:41 AM MSTNON-TSTM WND GST 59Arlington, WYSUSTAINED WIND 45 MPH.
Jan 24, 11:41 AM MSTNON-TSTM WND GST 602 Ese Arlington, WYSUSTAINED WIND 43 MPH.
Jan 24, 11:46 AM MSTNON-TSTM WND GST 60Arlington, WYARLINGTON WYDOT SITE. SUSTAINED AT 43 MPH.
Jan 24, 11:55 AM MSTNON-TSTM WND GST 653 Ne Pumpkin Vine, WYREPORTED AT MESOWEST STATION UR351
Jan 24, 12:00 PM MSTNON-TSTM WND GST 653 Ne Pumpkin Vine, WYDALE UPR SITE. SUSTAINED AT 48 MPH.
Jan 24, 12:05 PM MSTHIGH SUST WINDS 405 Nw Arlington, WYWAGONHOUND WYDOT SITE. SUSTAINED AT 40 MPH FOR 1 HOUR. GUSTS TO 47 MPH.
Jan 24, 1:15 PM MSTNON-TSTM WND GST 6014 Wsw Cheyenne, WYEMKAY UPR SITE. SUSTAINED AT 51 MPH
Jan 24, 1:21 PM MSTHIGH SUST WINDS 407 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED AT 40 MPH FOR 1 HOUR. GUSTS TO 48 MPH.
Jan 24, 1:22 PM MSTHIGH SUST WINDS 4013 Se Laramie, WYVEDAUWOO WYDOT SITE. SUSTAINED AT 40 MPH FOR 1 HOUR. GUSTS TO 51 MPH.
Jan 24, 2:10 PM MSTHIGH SUST WINDS 419 S Wheatland, WYBORDEAUX WYDOT SITE. SUSTAINED ABOVE 40 MPH FOR 1 HOUR. GUSTS TO 55 MPH.
Jan 24, 2:15 PM MSTNON-TSTM WND GST 587 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 46 MPH.
Jan 24, 3:10 PM MSTNON-TSTM WND GST 617 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 45 MPH.
Jan 24, 3:45 PM MSTNON-TSTM WND GST 589 S Wheatland, WYBORDEAUX WYDOT SITE. SUSTAINED AT 44 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3845 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WWUS75 KCYS 231027
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MST WED JAN 23 2013

...STRONG WINDS WILL DEVELOP LATE TONIGHT AND THURSDAY ACROSS
PORTIONS OF SOUTHEAST WYOMING...

.A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE
NORTHERN ROCKIES INTO THE NORTHERN PLAINS LATE TONIGHT AND
THURSDAY. THIS WILL SEND A COLD FRONT ACROSS SOUTHEAST WYOMING
AND WESTERN NEBRASKA ON THURSDAY. STRONG WINDS WILL DEVELOP LATE
TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON NEAR ARLINGTON
AND BORDEAUX. THESE STRONG WINDS WILL THEN SPILL OUT INTO MUCH OF
SOUTHEAST WYOMING LATE THURSDAY MORNING AND AFTERNOON.

WYZ103-112-114-231130-
/O.CAN.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
NORTH LARAMIE RANGE-SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
327 AM MST WED JAN 23 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH WINDS WILL BECOME STRONG LATE TONIGHT AND ESPECIALLY ON
THURSDAY...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL
THRESHOLDS. THEREFORE...THE HIGH WIND WATCH HAS BEEN CANCELLED.

$$

WYZ106-110-240000-
/O.UPG.KCYS.HW.A.0004.130124T0700Z-130125T0100Z/
/O.NEW.KCYS.HW.W.0006.130124T0700Z-130125T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
327 AM MST WED JAN 23 2013

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON.

* WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK 
  MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-107-109-113-115>118-240000-
/O.CON.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
327 AM MST WED JAN 23 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATES 25 AND 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
4 follow-up statements
399 
WWUS75 KCYS 232109
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
209 PM MST WED JAN 23 2013

...STRONG WINDS WILL DEVELOP LATE TONIGHT AND THURSDAY ACROSS
PORTIONS OF SOUTHEAST WYOMING...

.A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE
NORTHERN ROCKIES INTO THE NORTHERN PLAINS LATE TONIGHT AND
THURSDAY. THIS WILL SEND A COLD FRONT ACROSS SOUTHEAST WYOMING
AND WESTERN NEBRASKA ON THURSDAY. STRONG WINDS WILL DEVELOP LATE
TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON NEAR ARLINGTON
AND BORDEAUX. THESE STRONG WINDS WILL THEN SPILL OUT INTO MUCH OF
SOUTHEAST WYOMING LATE THURSDAY MORNING AND AFTERNOON.

WYZ116-117-241300-
/O.UPG.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
/O.EXB.KCYS.HW.W.0006.130124T1600Z-130125T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
209 PM MST WED JAN 23 2013

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...9 AM TO 6 PM MST THURSDAY.

* WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED
  ROADS...AS WELL AS ALONG INTERSTATE 80 OVER THE SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-241300-
/O.CON.KCYS.HW.W.0006.130124T0700Z-130125T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
209 PM MST WED JAN 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MST THURSDAY. 

* TIMING...MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON.

* WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK 
  MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-107-109-113-115-118-241300-
/O.CON.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...CHEYENNE
209 PM MST WED JAN 23 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* TIMING...9 AM TO 6 PM THURSDAY.

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATES 25 AND 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
606 
WWUS75 KCYS 240938
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
238 AM MST THU JAN 24 2013

...STRONG WINDS WILL DEVELOP THIS MORNING ACROSS PORTIONS OF
SOUTHEAST WYOMING...

.A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE
NORTHERN ROCKIES INTO THE NORTHERN PLAINS LATE TONIGHT AND
THURSDAY. THIS WILL PRODUCE A PERIOD OF STRONG WINDS ACROSS MAINLY
WIND PRONE AREAS OF SOUTHEAST WYOMING THIS MORNING AND AFTERNOON.

WYZ104-105-107-109-113-115-118-241045-
/O.CAN.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...CHEYENNE
238 AM MST THU JAN 24 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

GUSTY WESTERLY WINDS ARE STILL EXPECTED LATER THIS MORNING THROUGH
THIS AFTERNOON BUT THE THREAT OF HIGH WINDS HAS DIMINISHED. SOME
GUSTS AROUND 50 MPH ARE STILL POSSIBLE MAINLY THIS AFTERNOON.

$$

WYZ106-110-250100-
/O.CON.KCYS.HW.W.0006.000000T0000Z-130125T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
238 AM MST THU JAN 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK 
  MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-250100-
/O.CON.KCYS.HW.W.0006.130124T1600Z-130125T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
238 AM MST THU JAN 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS EVENING. 

* TIMING...MAINLY LATE THIS MORNING THROUGH THIS AFTERNOON.

* WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL MAY BE HAZARDOUS ESPECIALLY IN LIGHT OR HIGH
  PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED
  ROADS...AS WELL AS ALONG INTERSTATE 80 OVER THE SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RE
460 
WWUS75 KCYS 241831
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 AM MST THU JAN 24 2013

...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS
PORTIONS OF SOUTHEAST WYOMING...

.A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE
NORTHERN ROCKIES INTO THE NORTHERN PLAINS TODAY. THIS WILL PRODUCE
A PERIOD OF STRONG WINDS ACROSS WIND PRONE AREAS OF SOUTHEAST
WYOMING THROUGH THIS AFTERNOON.

WYZ106-110-116-117-250100-
/O.CON.KCYS.HW.W.0006.000000T0000Z-130125T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1131 AM MST THU JAN 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL MAY BE HAZARDOUS ESPECIALLY IN LIGHT OR HIGH 
  PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED 
  ROADS...AS WELL AS ALONG INTERSTATE 80 OVER THE SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RUBIN
139 
WWUS75 KCYS 250049
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MST THU JAN 24 2013

...WINDS DECREASING ACROSS SOUTHEAST WYOMING THIS EVENING...HIGH
WIND WARNING TO EXPIRE AT 6 PM THIS EVENING...

WYZ106-110-116-117-250200-
/O.EXP.KCYS.HW.W.0006.000000T0000Z-130125T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
549 PM MST THU JAN 24 2013

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. 

LATEST OBSERVATIONS FROM AROUND THE AREA ARE SHOWING WINDS
DECREASING BELOW WARNING LEVELS. FORECAST GUIDANCE SHOWS THE WINDS
CONTINUING TO DECREASE THROUGH THE EVENING HOURS. THEREFORE...THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 6 PM THIS
EVENING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 23, 3:22 AM MST, 5 minutes earlier.

Area forecast discussion, Jan 23, 3:22 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
322 AM MST WED JAN 23 2013

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
RIDGE AXIS LOCATED ALONG THE WEST COAST 24 HOURS AGO HAS PUSHED INTO
THE INTERMOUNTAIN WEST EARLY THIS MORNING. DECENT LLVL
HEIGHT/PRESSURE GRADIENT ALONG AND WEST OF THE LARAMIE RANGE HAS
CONTRIBUTED TO SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF UP TO
50 MPH AT TIMES FOR ARLINGTON AND BORDEAUX. THESE WINDS COMBINED
WITH A VERY DRY AIR MASS HAS RESULTED IN MILD OVERNIGHT TEMPERATURES
AND NON-EXISTENT HUMIDITY RECOVERIES NEAR ARLINGTON AND ALONG THE
INTERSTATE 25 CORRIDOR. STATIONARY SURFACE BOUNDARY WAS ALSO
EVIDENT ALONG THE ERN ZONES TEMPS GENERALLY IN THE TEENS EAST.

THIS BOUNDARY WILL BECOME QUASI-STATIONARY AS IT BACKS WEST
TODAY. IT WILL LIKELY ONLY MAKE IT ROUGHLY TO A LUSK TO SIDNEY
LINE. AREAS EAST OF THIS FRONT WILL SEE HIGH TEMPERATURES
GENERALLY IN THE 40S AND 50S...WITH SOME 30S IN THE DEEPEST COLD
AIR NR THE PINE RIDGE. WEST OF THIS BOUNDARY...WINDS WILL REMAIN
BREEZY THROUGH THE DAY. DOWNSLOPE WARMING EAST OF THE LARAMIE
RANGE WILL BE EFFICIENT GIVEN THE VERY DRY AIR MASS IN PLACE.
SO...WILL SEE AFTERNOON HIGHS CLIMB WELL INTO THE 60S ALONG THE
I25 CORRIDOR. ADDED NR RECORD MENTION AT CHEYENNE AS THE 65F
RECORD WILL BE IN JEOPARDY. OTHERWISE...SKIES WILL BE PARTLY SUNNY
THROUGH THE DAY AS HIGH-LEVEL MOISTURE SPILLS DOWN THE EAST SIDE
OF THE RIDGE.

ATTENTION TURNS TO WIND POTENTIAL TONIGHT AND THURSDAY. ALTHOUGH
RIGHT UNDER THE RIDGE AXIS...LLVL GRADIENTS WILL BEGIN TO TIGHTEN
ONCE AGAIN AFTER 06Z. KCAG-KCPR PROGD LLVL GRADIENTS CLIMB TO
BETWEEN 50 AND 55 METERS BY SUNRISE THURSDAY. H7 WINDS WILL INCREASE
AS WELL TO BETWEEN 40 AND 50 KNOTS DURING THE SAME TIME. CONFIDENCE
IS THE HIGHEST NEAR ARLINGTON AND BORDEAUX...SO WILL UPDATE TO A
HIGH WIND WARNING FOR THESE AREAS. A BIT MORE UNCERTAINTY BEGINS TO
CREEP IN FOR THURSDAY. SHORTWAVE ENERGY WILL DIVE INTO THE DAKOTAS
DRAGGING THE ASSOCIATED SURFACE COLD FRONT THRU THE CWFA. LATEST
MODELS PAINT 50-65 KNOTS OF H7 WINDS NR THE LARAMIE RANGE BY MIDDAY
THURSDAY. WHETHER OR NOT ANY OF THESE STRONGER WINDS REACH THE
SURFACE WILL HINGE UPON JUST HOW DEEP THE BOUNDARY LAYER MIXES.
THE GFS MIXES UP TO AROUND 11 KFT...WHICH WOULD BE MORE THAN
ENOUGH TO PULL THESE STRONGER WINDS TO THE SURFACE.
MEANWHILE...THE NAM KEEPS THE MIXED LAYER BELOW 9 KFT. THIS
DIFFERENCE IS EVIDENT IN THE STATISTICAL MOS GUIDANCE AS
WELL...WITH SOME 15 KNOT DIFFERENCES AT SOME SITES. THIS
UNCERTAINTY EATS AT CONFIDENCE AND GIVEN THAT THE EVENT IS STILL
MORE THAN A DAY OUT...WILL LET THE NEXT SHIFT COMB THRU THE NEXT
MODEL RUNS BEFORE UPGRADING THE HIGH WIND WATCH. MOIST OROGRAPHIC
ASCENT WILL PRODUCE LIGHT SNOW ACROSS THE SNOWY AND SIERRA MADRE
RANGES AS WELL. COULD SEE 1-3 INCHES OF ACCUMULATIONS MAINLY ALONG
WESTERN SLOPES. LOWER ELEVATIONS WILL REMAIN TOO DRY TO SUPPORT
ANY PRECIPITATION THERE. HIGHS WILL BE COOLER ON THURSDAY ONLY
REACHING THE 30S WEST AND 50S EAST.

HEIGHTS WILL RISE AGAIN FOR FRIDAY AS WEAK RIDGING BUILDS TOWARDS
THE CWFA. MODELS ADVECT SOME MOISTURE INTO THE SNOWY/SIERRA MADRES
AHEAD OF A SYSTEM THAT WILL TRACK THROUGH THE DESERT SOUTHWEST.
SO...HAVE INTRODUCED LIGHT SNOW CHANCES OVER THE HIER TERRAIN
PRIMARILY FRIDAY NIGHT. TEMPERATURES WILL REMAIN FAIRLY
PERSISTENT COMPARED TO THURSDAY...WITH HIGHS AGAIN CLIMBING INTO
THE 30S WEST AND 40S TO NEAR 50 EAST.

.LONG TERM...SATURDAY THROUGH TUESDAY...
MILD AND MAINLY DRY WEATHER EXPECTED OVER THE CWA SATURDAY INTO
MONDAY WITH A SOUTHERN STREAM UPPER SYSTEM JUST GRAZING THE
SOUTHERN PORTION OF THE CWA SATURDAY INTO SATURDAY NIGHT...
BRINGING SOME SNOW SHOWERS TO THE HIGHER MTNS. A MORE SIGNIFICANT
UPPER TROUGH WILL DIG OVER THE WESTERN PART OF THE COUNTRY ON
MONDAY WITH UPPER FLOW BACKING TO SW OVER THE CWA. SHOULD SEE AN
INCREASE IN SNOW SHOWERS OVER FAR WESTERN PARTS OF THE CWA ON
MONDAY WITH A FEW SHOWERS POSSIBLY SPREADING OUT OVER THE PLAINS
BY LATE IN THE DAY. AT THE SAME TIME SFC LEE CYCLONE SHOULD
DEVELOP OVER EASTERN COLORADO BEFORE ACCELERATING EAST ON TUESDAY
AS LARGE UPPER TROF MOVES OVER THE ROCKY MTNS. MUCH COOLER ON
TUESDAY WITH BETTER CHANCES FOR SNOW IN SFC UPSLOPE FLOW.

&&

.AVIATION...06Z TAFS

VFR CONDITIONS THROUGH THE NEXT 24 TO 48 HOURS AS HIGH PRESSURE
REMAINS IN PLACE OVER WESTERN WYOMING. NO WEATHER IMPACTS TO
AVIATION INTERESTS NEXT 24 HOURS.

&&

.FIRE WEATHER...
ANOTHER DRY...MILD AND BREEZY DAY TODAY WILL ELEVATE FIRE WEATHER
CONCERNS PRIMARILY ACROSS THE SOUTHEAST WYOMING PLAINS. NIGHTTIME
HUMIDITY RECOVERIES HAVE BEEN EXTREMELY POOR...WHICH WILL ALLOW
DAYTIME MINIMUM RELATIVE HUMIDITIES TO FALL INTO THE SINGLE DIGITS
ACROSS THIS AREA. BREEZY WEST WINDS WILL PRODUCE GUSTS THAT WILL
REACH 20 TO 30 MPH. VERY WINDY CONDITIONS WILL DEVELOP ACROSS
PORTIONS OF SOUTHEAST WYOMING LATE TONIGHT AND THURSDAY.
FORTUNATELY...SLIGHTLY COOLER TEMPERATURES THURSDAY WILL TEMPER
FIRE WEATHER CONCERNS. MOST OF THE DISTRICT WILL REMAIN DRY
THROUGH THE REST OF THE WEEK...WITH THE EXCEPTION OF SOME LIGHT
SNOW EXPECTED OVER THE HIGH COUNTRY ON THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
     WYZ106-WYZ110.
     HIGH WIND WATCH FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR WYZ104-
     WYZ105-WYZ107-WYZ109-WYZ113-WYZ115-WYZ116-WYZ117-WYZ118.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...HAHN
LONG TERM/AVIATION...RE
Hazardous weather outlook, Jan 22, 2:18 PM MST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MST TUE JAN 22 2013

WYZ103>107-109>118-232130-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
218 PM MST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST TO SOUTHWEST WINDS WILL GUST UP TO 50 MPH THIS AFTERNOON
ACROSS EASTERN CARBON COUNTY NEAR ARLINGTON AND ELK MOUNTAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FOR THE ARLINGTON AND BORDEAUX
AREAS LATE WEDNESDAY NIGHT AND THURSDAY...WHERE WINDS WILL BE
WEST AT 30 TO 45 MPH WITH POSSIBLE GUSTS NEAR 60 MPH.

A HIGH WIND WATCH IS IN EFFECT FOR LATE THURSDAY MORNING AND
AFTERNOON FOR MUCH OF SOUTHEAST WYOMING...INCLUDING RAWLINS...
LARAMIE...CHEYENNE AND WHEATLAND. AT LOWER ELEVATIONS...WINDS
WILL BE WEST AT 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH. OVER
THE MOUNTAINS...WINDS WILL BE WEST AT 40 TO 50 MPH WITH POSSIBLE
GUSTS TO 65 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-232130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY-
218 PM MST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR
LATE THURSDAY MORNING AND THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Jan 23, 3:24 AM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
324 AM MST WED JAN 23 2013

WYZ106-231300-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
324 AM MST WED JAN 23 2013

...GUSTY WINDS WILL CONTINUE IN SOUTHWEST PLATTE COUNTY THROUGH
SUNRISE...

SOUTHWEST WINDS WILL GUST TO BETWEEN 45 AND 55 MPH ALONG INTERSTATE
25 NEAR THE BORDEAUX EXIT THROUGH SUNRISE. AREAS BETWEEN
MILEPOSTS 67 AND 72 ALONG INTERSTATE 25 WILL BE MOST SUSCEPTIBLE
TO THESE GUSTY WINDS. ALTHOUGH WINDS WILL REMAIN BREEZY
TODAY...EXPECT THE STRONGEST WINDS TO DECREASE THROUGH THE
MORNING.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

HAHN

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.